MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G34266
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: microtech balloon device, mtn-srb-t-16/20.Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was performed only by the photo provided with this report because the product said to be involved was not provided to cook for evaluation.A photo of the lot number was not provided.The report was confirmed with the photo provided.In the photo, the bare core wire of the wire guide is exposed.A portion of the wire guide coating is folded back onto itself and hanging from the wire guide.The specific location of the damage is unclear, however due to the silver makings present on the wire guide coating in the photo, it can be assumed that the damage is within the 25 cm distal tip of the device.The device history records for the wire guide lot and subassembly lots were reviewed.The wire guide device history record contains nonconformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a stone removal procedure, the physician used a cook acrobat calibrated tip wire guide.The coating of the wire guide peeled off during advancement of a balloon device from another manufacturer.The user changed to a wire guide from another manufacturer immediately and completed the procedure.The photos provided from the customer indicated that the coating damage was within the first 25 cm.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Continued from section d11: microtech balloon device, mtn-srb-t-16/20.Continued from section e3 occupation: non-healthcare professional.Investigation evaluation: in the provided photo, the bare core wire of the wire guide is exposed.A portion of the wire guide coating was folded back onto itself and hanging from the wire guide.The specific location of the damage was unclear, however due to the silver makings present on the wire guide coating in the photo, it is likely that the damage was within the 25 cm distal tip of the device.Our evaluation of the product said to be involved confirmed the report.The wire guide was kinked approximately 2.5 cm from the distal end.Approximately 5.8 cm to 12.8 cm from the distal end, the wire guide covering has folded over itself.A section of the coating approximately 0.3 cm long is frayed and hanging from the wire guide, the coating still attached at approximately 5.8 cm from the distal end.Approximately 12.8 cm to 21.4 cm from the distal end was a section of bare core wire.The wire guide was bent approximately 10.5 cm to 26.0 cm from the distal end.Rough surfaces were found throughout the entire length of the wire guide.Due to the condition of the returned device it cannot be determined if any sections of the coating were missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history records for the wire guide lot and subassembly lots were reviewed.The wire guide device history record contains nonconformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8656121
Report Number1037905-2019-00289
Device Sequence Number16602278
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)211002(10)W4126822
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model NumberG34266
Device Catalogue NumberACRO-35-450
Device Lot NumberW4126822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/05/2019
Supplement Date Received by Manufacturer05/05/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS JF-260V ENDOSCOPE
Patient Age70 YR
Patient Weight60